Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 106, NWS Green Bay, WI

July 11, 2007Langlade County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 11, 2007, 5:56 PM CDT for Langlade County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2007, 5:56 PM CDT (22:56 UTC)
Expired
Jul 11, 2007, 6:28 PM CDT
In force
32 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Langlade County, WI

The radar

The Green Bay radar (KGRB), 112 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -139 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-139 m²/s²
0-3 km storm-relative helicity
-118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 112255
SVRGRB
WIC067-112345-
/O.NEW.KGRB.SV.W.0106.070711T2256Z-070711T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
556 PM CDT WED JUL 11 2007

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 645 PM CDT

* AT 553 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 6
  MILES NORTHWEST OF PEARSON...OR ABOUT 12 MILES SOUTHWEST OF
  CRANDON...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PEARSON BY 605 PM...

HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.

LAT...LON 4546 8912 4546 8892 4538 8892 4537 8891
      4537 8868 4513 8868 4516 8873 4518 8878
      4538 8919

$$

KALLAS
2 follow-up statements
000 
WWUS53 KGRB 112312
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
611 PM CDT WED JUL 11 2007

WIC067-112345-
/O.CON.KGRB.SV.W.0106.000000T0000Z-070711T2345Z/
LANGLADE-
611 PM CDT WED JUL 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR LANGLADE COUNTY...

AT 609 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO QUARTER SIZE.  THIS STORM WAS 
LOCATED NEAR PICKEREL...OR ABOUT 14 MILES SOUTH OF CRANDON...MOVING 
EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL LANGLADE COUNTY AT 630 PM

HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4529 8898 4546 8892 4538 8892 4537 8891
      4537 8868 4513 8868

$$

KALLAS
000 
WWUS53 KGRB 112328
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
628 PM CDT WED JUL 11 2007

WIC067-112338-
/O.CAN.KGRB.SV.W.0106.000000T0000Z-070711T2345Z/
LANGLADE-
628 PM CDT WED JUL 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR LANGLADE COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.

GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4529 8898 4546 8892 4538 8892 4537 8891
      4537 8868 4513 8868

$$

KALLAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:50 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jul 11, 2:50 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
250 PM CDT WED JUL 11 2007

.SYNOPSIS...LITTLE CHG IN THE LCN OF THE LARGE SCALE FEATURES
EXPECTED DURING MUCH OF THE FCST PERIOD. RIDGE WL REMAIN OVER
THE ROCKIES WITH DOWNSTREAM TROF POSN OVER THE LOWER GREAT LAKES.
THE PATTERN WL AMPLIFY EARLY IN THE FCST...THEN SLOWLY DEAMPLIFY
THEREAFTER. A LITTLE PROGRESSION POSSIBLE LATE...THROUGH MODELS
NOT IN GOOD AGREEMENT WITH THAT.

TEMPS WL START OUT BLO NORMAL...THEN WARM BACK TO AOA NORMAL LEVELS
AS THE FLOW FLATTENS. SCT PCPN EXPECTED EARLY AS UPR TROF SHARPENS
OVER THE AREA...THOUGH TOTAL AMNTS NOT LIKELY TO BE VERY HIGH AS
NWLY UPR FLOW WL KEEP VERY HUMID AIR/SIG MOISTURE WELL S OF THE
AREA. PCPN CHCS IN LATER PERIODS TOUGH TO GAUGE.
&&

.SHORT TERM...TNGT AND THU. INSTABILITY UNDER DEEPENING UPR TROF
COMBINED WITH SHRTWV DIGGING SE ACRS THE AREA WL RESULT IN SCT
TSRA INTO THE EVENING. COLD TEMPS ALOFT AND FAIRLY STEEP LAPSE
RATES VERY FAVORABLE FOR HAIL. WL PROBABLY GET QUITE A BIT OF
PEA-SIZED HAIL WITH THE STORMS...AND HAIL COULD EVEN APPROACH/
REACH SVR CRITERIA WITH A FEW OF THE STRONGEST STORMS.

LOOKS LIKE A LULL IN THE PCPN AFTER MIDNIGHT AS THE SHRTWV PASSES
OFF TO THE E AND LOWER LEVELS STABILIZE. ANOTHER SHRTWV SHOULD
RESULT IN ANOTHER ROUND OF SHRA/TSRA TOMORROW. THINGS MAY GET
GOING A LITTLE EARLIER...SO DID NOT GET TOO SPECIFIC WITH TIMING
OF PCPN CHC IN THE GRIDS. 850 MB TEMPS PROGGED TO BE SIG COOLER
THAN TDA...AND PROBABLY ONLY 5-6C OVER THE N. PULLED BACK MAX
TEMPS CLOSER TO COOLER 12Z MET GUID.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY.

OVERALL NO MAJOR CHANGES TO PREVIOUS FORECAST. LARGE SCALE PATTERN
THIS PERIOD GENERALLY DOMINATED BY LONGWAVE TROUGH OVER THE
EASTERN CONUS AND RIDGE OVER THE INTERMOUNTAIN WEST. WESTERN GREAT
LAKES LOOKS TO BE LOCKED INTO NORTHWEST FLOW REGIME WITH GENERALLY
WEAK WEATHER SYSTEMS TRAVERSING THE AREA. TEMPERATURES EXPECTED TO
BE GENERALLY AT OR PERHAPS A BIT BELOW NORMAL INTO THE
WEEKEND...WITH A GRADUAL WARMUP STARTING EARLY NEXT WEEK AND
CONTINUING INTO MIDWEEK.

EARLY IN THE EXTENDED...WEAK WEATHER SYSTEM SHOULD EXIT THE AREA BY
THURSDAY EVENING. ANY LINGERING SHOWERS SHOULD BE GONE BY MID
EVENING. EXPECT DRY DAY ON FRIDAY BEFORE NEXT WEAK SYSTEM
APPOACHES BY LATE FRIDAY NIGHT INTO SATURDAY. MODELS GENERALLY
SIMILAR ON TIMING OF THIS FEATURE ACROSS THE FORECAST AREA
SATURDAY INTO SATURDAY NIGHT. LOOKS LIKE FRONT SHOULD BE SHOVED
FAR ENOUGH SOUTH TO KEEP THINGS DRY FOR SUNDAY. LOWERED MAX TEMPS
A BIT ON SUNDAY WITH NORTHERLY BNDRY LAYER FLOW. NEXT SYS QUICKLY
APPROACHES FORECAST AREA SUNDAY NIGHT. LOOKS LIKE ASSOCIATED
FRONTAL BOUNDARY TO HANG AROUND THE WESTERN GREAT LAKES REGION
THROUGH THE FIRST HALF OF THE WEEK...THUS CONTINUED LOW CHANCE
POPS INTO WEDNESDAY. GIVEN UNCERTAINLY IN BOUNDARY LOCATION EARLY
NEXT WEEK TEMPS WILL BE TRICKY. LEANED MORE TOWARD ECMWF/GFS
ENSEMBLE MEAN...WITH FRONTAL BOUNDARY MOST LIKELY TRAVERSING THE
NORTHERN CWA...THUS BUMPED UP TEMPERATURES A FEW DEGREES
ESPECIALLY ON TUESDAY.
&&

.AVIATION...ADDED SMALL HAIL TO THE TAF FOR RHI GIVEN THE VERY
FAVORABLE CONDITONS FOR HAIL. PCPN CHCS WL PROBABLY COVER A LARGER
PERIOD THAN INDICATED IN TAF TEMPO GROUPS...BUT TRIED TO PICK THE
MOST LIKELY TIME OF OCCURRENCE TO INCLUDE IN TAFS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI/ESB
Hazardous weather outlook, Jul 11, 3:36 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
336 PM CDT WED JUL 11 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121830-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
336 PM CDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE NORTH THIS
EVENING...WITH ISOLATED THUNDERSTORMS ACROSS CENTRAL AND EAST-
CENTRAL WISCONSIN. CONDITIONS ARE VERY FAVORABLE FOR HAIL...
SO SMALL HAIL IS POSSIBLE WITH ANY OF THE STORMS. A FEW OF THE
STORMS ACROSS THE NORTH MAY BE STRONG ENOUGH TO PRODUCE HAIL TO
1/2 INCH IN DIAMETER AND BRIEF GUSTY WINDS. THE STORMS WILL
DIMINISH TO MAINLY SHOWERS AROUND SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME THROUGH THE
REMAINDER OF THE PERIOD...THOUGH WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION WILL NOT BE NECESSARY. BUT ANY SPOTTERS
OBSERVING HAIL SHOULD FORWARD A REPORT OF THE HAIL SIZE TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-564-121830-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
336 PM CDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS DURING THE EVENING COULD GENERATE LOCALLY
GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME THROUGH THE
PERIOD...THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

In the hours before

Local storm report, Jul 11, 5:09 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
509 PM CDT WED JUL 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             RHINELANDER             45.63N 89.41W
07/11/2007  E1.00 INCH       ONEIDA             WI   PUBLIC

            1.00 INCH HAIL REPORTED IN THE CITY OF RHINELANDER.

&&

AK

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.